Alert archive / Idaho / Tornado Warnings in 2010
Tornado Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jun 6, 2010, 7:06 PM MDT for Bonneville County, Caribou County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 7:06 PM MDT (01:06 UTC)
- Expired
- Jun 6, 2010, 7:39 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 121 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WFUS55 KPIH 070106 TORPIH IDC019-029-070145- /O.NEW.KPIH.TO.W.0001.100607T0106Z-100607T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO 706 PM MDT SUN JUN 6 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO... * UNTIL 745 PM MDT * AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH CENTRAL CARIBOU COUNTY...OR 6 MILES SOUTH OF WAYAN...MOVING EAST AT 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4275 11140 4305 11132 4305 11104 4269 11104 TIME...MOT...LOC 0106Z 276DEG 60KT 4288 11122 $$ MESSICK
2 follow-up statements
055 WWUS55 KPIH 070128 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 728 PM MDT SUN JUN 6 2010 IDC019-029-070145- /O.CON.KPIH.TO.W.0001.000000T0000Z-100607T0145Z/ CARIBOU ID-BONNEVILLE ID- 728 PM MDT SUN JUN 6 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EXTREME SOUTHEASTERN BONNEVILLE AND NORTHEASTERN CARIBOU COUNTIES... AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER LINCOLN COUNTY... OR 10 MILES NORTHEAST OF AFTON...MOVING EAST AT 70 MPH. LOCATIONS AFFECTED INCLUDE.... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4275 11140 4305 11132 4305 11104 4269 11104 TIME...MOT...LOC 0127Z 276DEG 60KT 4284 11075 $$ MESSICK
537 WWUS55 KPIH 070139 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 739 PM MDT SUN JUN 6 2010 IDC019-029-070147- /O.CAN.KPIH.TO.W.0001.000000T0000Z-100607T0145Z/ CARIBOU ID-BONNEVILLE ID- 739 PM MDT SUN JUN 6 2010 ...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN BONNEVILLE AND NORTHEASTERN CARIBOU COUNTIES IS CANCELLED... THE STORM THAT APPEARED TO HAVE GENERATED A TORNADO HAS LEFT CARIBOU COUNTY AND HAS ENTERED WYOMING. THE TORNADO WARNING HAS BEEN CANCELED. LAT...LON 4275 11140 4305 11132 4305 11104 4269 11104 TIME...MOT...LOC 0137Z 276DEG 60KT 4281 11052 $$ MESSICK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:27 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 2:27 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT SUN JUN 6 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MODERATE RAINS CONTINUE MOVING IN BAND FROM WEST TO EAST ACROSS THE NORTHERN HALF OF THE CWA. RAINS HAVE RESULTED IN FLOODING ALONG THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. FARTHER WEST RAIN HAS CAUSED PROBLEMS OVER THE CENTRAL MOUNTAINS WHERE VALLEY CREEK IN STANLEY REMAINS A CONCERN. EXPANDED THE FLASH FLOOD WATCH ACROSS ALL OF THE CENTRAL MOUNTAINS AND EAST TO THE UPPER SNAKE HIGHLANDS THROUGH MIDNIGHT TONIGHT. THE BAND OF RAIN HAS THINNED SOME BUT UPSTREAM THUNDERSTORMS ARE FORMING AND ARE FORECAST TO CROSS INTO THE NORTHERN PART OF THE CWA THIS EVENING. A BIT OF A BREAK MONDAY MORNING BEFORE ANOTHER ROUND OF PRECIPITATION FORMS MONDAY AFTERNOON. TUESDAY LOOKS TO BE THE DRIEST DAY BEFORE THE NEXT BIG WEATHER MAKER MOVES IN FOR THE END OF THE WEEK. DITTMANN .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY. WET AND COOL PATTERN EXPECTED THROUGHOUT THE LONG RANGE. A SLOW MOVING CUT OFF LOW BEGINS MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST ON WEDNESDAY... TURNING FLOW SOUTHWESTERLY ACROSS IDAHO. SHOWERS BEGIN WORKING INTO THE CENTRAL MOUNTAINS WEDNESDAY AND SPREAD ACROSS THE FORECAST AREA THURSDAY AS THE LOW APPROACHES THE AREA. THIS SLOW MOVING SYSTEM STICKS AROUND THROUGH AT LEAST FRIDAY. THE ECMWF HOLDS THE LOW OVER THE GREAT BASIN WELL INTO THE WEEKEND WHILE THE GFS DROPS IT SOUTHWARD ON SATURDAY. OVERALL...THE ABNORMALLY COOL AND WET PATTERN PERSISTS. CONTINUED TRENDING POPS UPWARD ACROSS THE BOARD. && .AVIATION...A LARGE BAND OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUES TO TRACK ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THIS BAND WILL PERSIST THROUGH THE NIGHT AND SPREAD SOUTHWARD LATE TONIGHT AND MONDAY. VFR CONDITIONS ARE EXPECTED TO PREVAIL...HOWEVER A FEW DIPS INTO MVFR ARE POSSIBLE UNDER HEAVIER SHOWERS AND THUNDERSTORMS. && .HYDROLOGY...HENRY'S FORK NEAR REXBURG AND TETON RIVER NEAR ST. ANTHONY FORECAST TO EXCEED FLOOD STAGE. EMERGENCY MANAGER FOR FREMONT COUNTY CONCERNED WITH BANK EROSION ON TETON RIVER NEAR MADISON/TETON COUNTY LINE SOUTH OF ST. ANTHONY. SIGNIFICANT FLOODING IN CUSTER COUNTY ALONG VALLEY CREEK IN STANLEY OCCURRED SATURDAY AND REMAINS A THREAT TODAY WITH MORE RAIN FORECAST. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. DITTMANN .FIRE WEATHER...STRONG SOUTHWEST UPPER FLOW CONTINUES TO STREAM PACIFIC MOISTURE INTO THE REGION. SHOWERS...AND A FEW AFTERNOON THUNDERSTORMS WILL IMPACT MAINLY THE CENTRAL IDAHO MOUNTAINS AND THE EASTERN HIGHLANDS THROUGH MONDAY. PRECIPITATION WILL BE MORE ISOLATED ELSEWHERE. RAIN...COMBINED WITH THE HIGHER HUMIDITY WILL KEEP THE FIRE WEATHER DANGER LOW. DRIER AND WARMER CONDITIONS WILL PREVAIL MY MIDWEEK. A RETURN TO COOLER AND WETTER CONDITIONS IS EXPECTED LATER IN THE WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ018-019-031-032. &&
Hazardous weather outlook, Jun 6, 4:30 AM MDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT SUN JUN 6 2010 IDZ017>025-031-032-071300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORK AT REXBURG AND TETON RIVER AT SAINT ANTHONY. A FLOOD WARNING IS IN EFFECT FOR CUSTER COUNTY AS WELL. WIDESPREAD SHOWERS WILL OCCUR TODAY IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WITH LOCAL AREAS RECEIVING UP TO AN INCH OF RAINFALL. STAY ALERT TO THE LATEST WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN SHOWERS WILL CONTINUE MONDAY WITH A DRYING TREND TUESDAY AND WEDNESDAY. A STRONG UPPER LOW WILL LIKELY BRING MORE PRECIPITATION THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 6, 6:18 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 618 PM MDT SUN JUN 6 2010 IDZ020>023-070100- CARIBOU ID-BONNEVILLE ID-BINGHAM ID-POWER ID-BANNOCK ID- 618 PM MDT SUN JUN 6 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 700 PM MDT AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FIRTH TO 10 MILES NORTHWEST OF CRYSTAL..AND MOVING EAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PORTNEUF... INKOM... BONE AND MCCAMMON... CHESTERFIELD... LAVA HOT SPRINGS AND PEBBLE... BANCROFT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4352 11126 4260 11192 4264 11273 4342 11215 TIME...MOT...LOC 0018Z 273DEG 47KT 4333 11206 4272 11253 MESSICK
Special weather statement, Jun 6, 6:53 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 653 PM MDT SUN JUN 6 2010 IDZ019-020-023-070145- JEFFERSON ID-TETON ID-CARIBOU ID-BONNEVILLE ID-BINGHAM ID-BANNOCK ID-MADISON ID- 653 PM MDT SUN JUN 6 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN MADISON COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO TETON COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 745 PM MDT AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HERBERT TO BANCROFT..AND MOVING EAST AT 70 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND HAIL UP TO ONE HALF OF AN INCH. LOCATIONS IMPACTED INCLUDE... CONDA AND HENRY... TETONIA... FELT... GRAY... IRWIN... SWAN VALLEY AND WAYAN... DRIGGS... PALISADES AND VICTOR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4265 11197 4384 11166 4389 11104 4274 11104 TIME...MOT...LOC 0053Z 263DEG 59KT 4376 11155 4275 11181 MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:18 PM MDT | Special Weather Statement | PIH | Bannock, Bonneville | 42 min |
| Jun 6, 6:53 PM MDT | Special Weather Statement | PIH | Bonneville, Caribou, Madison, Teton | 52 min |
| Jun 6, 6:57 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Caribou | 39 min |
| Jun 7, 10:06 AM MDT | Areal Flood Warning | PIH | Blaine, Custer | 18 hr |
| Jun 7, 5:46 PM MDT | Special Weather Statement | PIH | Bonneville | 44 min |
Nearby
Tornado Warnings in Idaho, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.